IDEAS home Printed from https://ideas.repec.org/p/ecj/ac2002/41.html
   My bibliography  Save this paper

Generalized Sharpe Ratios and Asset Pricing in Incomplete Markets

Author

Listed:
  • Cern›, Ales

    (Imperial College)

Abstract

This paper draws on the seminal article of Cochrane and Saa-Requejo (2000) who pioneered the calculation of option price bounds based on the absence of arbitrage and high Sharpe Ratios. Our contribution is threefold: We base the equilibrium restrictions on an arbitrary utility function, obtaining the C&S-R analysis as a special case with truncated quadratic utility. Secondly, we restate the discount factor restrictions in terms of Generalised Sharpe Ratios suitable for practical applications. Last but not least, we demonstrate that for ItÙ processes C&S-R price bounds are invariant to the choice of the utility function, and that in the limit they tend to a unique price determined by the minimal martingale measure.

Suggested Citation

  • Cern›, Ales, 2002. "Generalized Sharpe Ratios and Asset Pricing in Incomplete Markets," Royal Economic Society Annual Conference 2002 41, Royal Economic Society.
  • Handle: RePEc:ecj:ac2002:41
    as

    Download full text from publisher

    File URL: http://repec.org/res2002/Cerny
    File Function: full text
    Download Restriction: no

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. HENROTTE, Philippe, 2002. "Pricing kernels and dynamic portfolios," Les Cahiers de Recherche 768, HEC Paris.
    2. Oleg Bondarenko & Iñaki Longarela, 2009. "A general framework for the derivation of asset price bounds: an application to stochastic volatility option models," Review of Derivatives Research, Springer, vol. 12(2), pages 81-107, July.
    3. Takuji Arai & Masaaki Fukasawa, 2011. "Convex risk measures for good deal bounds," Papers 1108.1273, arXiv.org.
    4. Černý, Aleš & Maccheroni, Fabio & Marinacci, Massimo & Rustichini, Aldo, 2012. "On the computation of optimal monotone mean–variance portfolios via truncated quadratic utility," Journal of Mathematical Economics, Elsevier, vol. 48(6), pages 386-395.
    5. Mustafa Pınar, 2011. "Gain–loss based convex risk limits in discrete-time trading," Computational Management Science, Springer, vol. 8(3), pages 299-321, August.

    More about this item

    NEP fields

    This paper has been announced in the following NEP Reports:

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ecj:ac2002:41. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum). General contact details of provider: http://edirc.repec.org/data/resssea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.